Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva Side Effects
Feb 9, 2006

I took sustiva for about 1 month. I had very vivid/strange dreams during this period, as well as being very moody, short tempered, an overall change of personality and became quite depressed. After one month I stopped the medication, but I feel that it has left me very anxious, nervous and somewhat panic stricken. To the point that I thought that I was having a heart attack. Went to the hospital emergency room and was admitted for possible heart problems. Had 2 heart caths. Although I had a blockage in a smaller vessel - 60 - 70%, it was thought that could be corrected through medication. Overall, I got a very clean bill of health regarding my heart. Could the Sustiva caused this overpowering feeling of anxiety and panic enough to disable me to that degree? So far my doctors have not come up with any other medical reason for the episode that I had. I would appreciate your comments. Thank you.

Response from Dr. Henry

Sustiva could have precipated that from the mental health standpoint or possibly induced some form of immune reconstitution syndrome that may have inflamed a coronary artery (that is speculation). Your HIV doc should be able to offer an alternative HIV regimen if therapy is still recommended. KH



Previous
Am I believing a lie?
Next
medication question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement